the web's biggest credit risk modeling resource.

Credit Jobs

Home Glossary Links FAQ / About Site Guide Search


Submit Your Paper

In Rememberance: World Trade Center (WTC)

Export citation to:
- Text (plain)
- BibTeX

New Families of Copulas Based on Periodic Functions

by Aurélien Alfonsi of Ecole Nationale des Ponts et Chaussées, and
Damiano Brigo of Banca IMI

December 19, 2005

Abstract: Although there exists a large variety of copula functions, only a few are practically manageable, and often the choice in dependence modeling falls on the Gaussian copula. Further, most copulas are exchangeable, thus implying symmetric dependence. We introduce a way to construct copulas based on periodic functions. We study the two dimensional case based on one dependence parameter and then provide a way to extend the construction to the n dimensional framework. We can thus construct families of copulas in dimension n and parameterized by n - 1 parameters, implying possibly asymmetric relations. Such "periodic" copulas can be simulated easily.

JEL Classification: C14, C16.

Keywords: copula functions, non-exchangeable copulas.

Published in: Communications in Statistics: Theory and Methods, Vol. 34, No. 7, (2005), pp. 1437-1447.

Books Referenced in this paper:  (what is this?)

Download paper (162K PDF) 17 pages